MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3341255 |
| Medical Device Problem Codes |
Material Rupture (1546); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Fluid Discharge (2686)
| Date of Event |
03/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: fluid build up, possible capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient who underwent a primary breast augmentation procedure with a mentor memoryshape breast implant 375cc gel breast prosthesis noticed that her left breast felt sore and that it was getting bigger with fluid.The patient went to see her surgeon and 250 ml of fluid was drained and sent for testing.An hcp later diagnosed possible capsular contracture (baker grade unknown) for the left breast.As a result, the patient underwent explantation on (b)(6) 2024.
Additional Manufacturer Narrative
On 30-apr-2024, mentor received additional information about the event.During explant surgery, it was observed that the left breast prosthesis was ruptured.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 07-jun-2024, the mentor failure analysis lab received the device for evaluation.On 10-jun-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the mentor breast implant.In addition, the patient developed capsular contracture as well as fluid buildup that was drained.The product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant had a tear within an area of siltex cracking on the anterior view, measuring approximately 7 cm.The evaluation determined that the possible cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.A second product was received (lot #6877367).No adverse events were reported for this concomitant (contralateral) device.Therefore, no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On 14-may-2024, mentor received additional information about the event.The patient had both breast prostheses explanted and they were replaced with allergan breast prostheses.Manufacturer¿s reference number: (b)(4).